Alert archive / Oklahoma / Heat Advisories in 2016
Heat Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Jul 5, 2016, 3:31 PM CDT for 17 counties in Oklahoma. It took effect at Jul 6, 2016, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2016, 3:31 PM CDT (20:31 UTC)
- In effect from
- Jul 6, 2016, 12:00 PM CDT
- Expired
- Jul 6, 2016, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Adair County, OK, Cherokee County, OK, Choctaw County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2267 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 5, 2:27 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 5, 2:27 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
227 PM CDT TUE JUL 5 2016
.DISCUSSION...
Heat concerns dominate the forecast for the next few days, with
some improvement likely by the weekend. Current dew points are
only a couple of degrees shy of 80 across a good chunk of
northeast Oklahoma, generally in the heaviest rainfall footprint
from the last several days. It is expected that at least through
tomorrow afternoon, this will continue to be the case, with model
dew points likely underdone by a couple of degrees. With
tomorrow's high temperatures expected to be similar to today's in
most areas, widespread heat index values in excess of 105 degrees
should again occur, with values of 110 or higher in parts of
northeast Oklahoma. Will issue heat headlines in a similar
configuration to those seen today, only leaving Ottawa County in
an Advisory instead of a Warning like today. The reasoning behind
not issuing a Warning for tomorrow for Ottawa County revolves
around the potential for overnight thunderstorm activity in Kansas
and Missouri to brush far northeast Oklahoma and northwest
Arkansas. Residual cloud cover could keep heat index values a
couple of degrees under today's values.
Although overall conditions should improve a bit for the latter
part of the week, additional heat headlines will likely be needed
for Thursday and Friday.
Thunderstorm chances will begin to increase especially by late
Friday and into Saturday morning, as a weak front approaches from
the north and a series of fast moving stronger disturbances move
through the region. Areas north of Interstate 40 will be most
likely to see more than an isolated storm through the early part
of next week. Heat index values should remain below Advisory
criteria into early next week, although triple digit values will
still be seen.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 98 80 97 / 10 10 10 10
FSM 77 95 77 96 / 10 10 10 10
MLC 79 94 78 94 / 10 10 0 0
BVO 75 97 78 96 / 10 10 10 10
FYV 75 92 75 92 / 20 20 10 10
BYV 75 93 76 93 / 30 20 10 10
MKO 77 94 77 95 / 10 10 10 10
MIO 75 95 79 96 / 20 20 10 10
F10 77 95 77 95 / 10 10 10 0
HHW 76 94 76 94 / 10 0 0 0
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-059-
062>076.
Heat Advisory from noon to 8 PM CDT Wednesday for OKZ049-053-058-
059-062>076.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ054>058-060-061.
Excessive Heat Warning from noon to 8 PM CDT Wednesday for
OKZ054>057-060-061.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
Heat Advisory from noon to 8 PM CDT Wednesday for ARZ019-020-029.
&&
LONG TERM....22Hazardous weather outlook, Jul 5, 12:45 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT TUE JUL 5 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT TUE JUL 5 2016
...EXCESSIVE HEAT WARNING IN EFFECT FOR PARTS OF NORTHEAST
OKLAHOMA THROUGH 8PM...
...HEAT ADVISORY IN EFFECT FOR THE REMAINDER OF EASTERN OKLAHOMA AND
WEST CENTRAL ARKANSAS THROUGH 8PM...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL RESULT
IN HEAT INDEX VALUES IN THE 103 TO 112 DEGREE RANGE ACROSS MUCH OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON. EXCESSIVE
HEAT WARNINGS AND HEAT ADVISORIES REMAIN IN EFFECT THIS AFTERNOON
INTO THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL
...DANGEROUS HEAT POTENTIAL.
FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
HOT AND HUMID CONDITIONS TO CONTINUE AT LEAST THROUGH MID WEEK.
EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES WILL LIKELY BE EXTENDED
THROUGH WEDNESDAY AFTERNOON. HOWEVER...SEVERAL UPPER DISTURBANCES
PASSING BY THROUGHOUT MUCH OF THIS WEEK MAY OFFER LOW CHANCES FOR
THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AND
POSSIBLY A TEMPORARY BREAK FROM THE HEAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:15 AM CDT | Excessive Heat Warning | TSA | Craig, Nowata, Ottawa, Rogers, Tulsa, Washington | 17 hr |
| Jul 5, 3:31 PM CDT | Excessive Heat Warning | TSA | Craig, Creek, Mayes, Nowata, Pawnee, Rogers and 3 more | 28 hr |
Nearby
Heat Advisories in Oklahoma, 2016Heat Advisories in Arkansas, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.